It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-05-2009, 03:55 PM   #1
Veteran
(female)
 
Join Date: Oct 2006
Location: Redlands CA USA
Posts: 490
katkatdd HB User
ARMOUR Question? Crumbling?? Please help!

Hello all my thyroid peeps! Lol..
Well I have not been on here in quite awhile. Just been trying to adjust and live life away from the computer. LOL..

BUT, I recently was back at the dr's office and he changed my dosage. Which is now one day of 137mcg of levo PLUS 15mg of Armour, then next day 125mcg of levo PLUS my 15mg of Armour. Well at first things seemed to be ok. Also he put me on Metformin as well for my PCOS. Then I ran out of my Armour.. Awww.......... Then came the dreaded Armour wars!!

My pharmacy 1st gave me about 10 pills of 15mg each and said that was all they had. So I started those and immediatly noticed things changing for the worse so to speak. Allot of hypo symptoms started coming back. Then I called all around and actually found some 30mg at my walgreens pharmacy. So I was able to get what they had left of those. Which was only about half of my prescription. Well I cut the 30's in half and have never had a problem before doing this. But this time it is different. When I cut the pill it basically crumbles into all kinds of little pieces!!! WEIRD!!! It won't cut in half. And I have a pill cutter and use it for other things and it works fine.

So does anyone know why this would be happening and if it is contributing to all my horrid hypo symptoms returning? I feel sooooooooooooooooooooo weak and tired and my arms are real achy and weak again. Yuck!

I am wondering if this batch is old or something or if it is new and the change in the fillers is making the pill crumble like it is??????

UGGGG........ This battle never ends does it? Sheesh!!

 
Sponsors Lightbulb
   
Old 08-05-2009, 04:03 PM   #2
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,253
javelina HB Userjavelina HB Userjavelina HB User
Re: ARMOUR Question? Crumbling?? Please help!

Armour has changed its formula and it's very different now. It's a lot less effective and does crumble when cut. There are a number of posts here about it if you do a search. Many are switching over to Nature-throid now.

 
Old 08-05-2009, 04:42 PM   #3
Veteran
(female)
 
Join Date: Oct 2006
Location: Redlands CA USA
Posts: 490
katkatdd HB User
Re: ARMOUR Question? Crumbling?? Please help!

Ok! So it is probably due to the new formula. I was reading some of the other posts about it and seems like allot of people are having issues as well. TY!

 
Old 08-09-2009, 06:40 AM   #4
Veteran
(female)
 
Join Date: Feb 2009
Posts: 480
herekittykitty HB User
Re: ARMOUR Question? Crumbling?? Please help!

There has been a recall of the 15mg. tablets and I think the 60 mg. tablets because of this crumbling or I think the FDA called it "break down". It's only some batches that are affected and they are listed on the FDA website, but my question is how can a person tell what batch they have at home? There are no numbers on my bottle that the pharmacy put my meds in. It sounds like what you have is from the affected batches.

I am now on Naturethroid because I could no longer get my script filled with Armour.

 
Old 08-09-2009, 08:06 AM   #5
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Ozarks in Arkansas
Posts: 1,828
Oleander53 HB UserOleander53 HB UserOleander53 HB User
Re: ARMOUR Question? Crumbling?? Please help!

Hello Kat,

I take a ton of Armour and have to cut a pill here and there while working up to my dose. I have had no problem. I would be suspicous that what your Pharmacist gave you is maybe old? I would definately check that recall out. The pharmacy where your Prescription was filled can tell you the lot number and exp date of your medication from their records.

I do not know what type of pill cutter you have but you must cut it very fast.

I take Armour 120mg in the am and 120mg in the afternoon. I myself have not noticed any difference at all in how I feel. I only knew of the change when I read about it on here.

Also remember getting your insulin resistance under control may change your symptoms......When I first started metformin it made me feel terrible the first 2 weeks then I felt great. Many of the symptoms I thought were thyroid connected were really Insulin resistance related. I am on Janumet now which is a form of Metformin and I feel wonderful. Have been on it a year. Had PCOS when young now they call it Insulin resistance and metabolic syndrome when you get older .

Good luck.......Oleander

 
Old 08-10-2009, 01:16 PM   #6
Veteran
(female)
 
Join Date: Oct 2006
Location: Redlands CA USA
Posts: 490
katkatdd HB User
Re: ARMOUR Question? Crumbling?? Please help!

TY!! I will for sure check out the recall and see if that is not what I have. All my other armour I have ever gotten has been able to cut real good with no problems. THen all of a sudden this batch just crumbles. So I am guessing that is the problem.

U know when I first started the metformin I felt ok then started feeling bad and now just in the middle but not sure if it is thyroid stuff coming back or what. The metformin does mess with my stomach though and I have major stomach issues as well. Lol. Never a dull moment with me it seems.. uggg

 
Old 08-10-2009, 01:41 PM   #7
Registered User
(female)
 
Join Date: Jul 2005
Location: Kent South East England
Posts: 711
daisy01 HB User
Re: ARMOUR Question? Crumbling?? Please help!

Anyone notice that it has lost its colour and distinct odour too?
I am wondering if its containing synthetic T3 and T4 now!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I Got Armour.... AlexaIn2006 Thyroid Disorders 29 02-16-2010 10:25 AM
Need help with Armour dosage, please.... lacalla Thyroid Disorders 78 12-12-2008 09:24 AM
Please help..I need advice about thyroid/anxiety/Armour meds momoffour21 Thyroid Disorders 5 07-16-2008 06:42 PM
A quick question? corina64 Post-Traumatic Stress Disorder (PTSD) 37 05-26-2007 07:31 PM
Is Armour Pills Large Enough To Split In Halves or Fourths? builder Thyroid Disorders 2 08-01-2006 02:17 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!